Alert archive / Vermont / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Burlington, VT

April 17, 2009

NWS Burlington, VT issued this red flag warning at Apr 17, 2009, 3:34 AM EDT. It took effect at Apr 17, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2009, 3:34 AM EDT (07:34 UTC)
In effect from
Apr 17, 2009, 12:00 PM EDT
Expired
Apr 17, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Burlington, VT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBTV 170734
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
334 AM EDT FRI APR 17 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-172100-
/O.UPG.KBTV.FW.A.0002.090417T1600Z-090418T0000Z/
/O.NEW.KBTV.FW.W.0002.090417T1600Z-090418T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
334 AM EDT FRI APR 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG
WARNING FOR THE ENTIRE NORTH COUNTRY...WHICH IS IN EFFECT FROM NOON
TODAY TO 8 PM EDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT
DUE TO THE EXISTENCE OF DRY FUELS...LOW RELATIVE HUMIDITIES
VALUES...AND GUSTY WINDS. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

FULL SUNSHINE AND NO SIGNIFICANT RAINFALL SINCE APRIL 7TH...HAS
RESULTED IN FINE FUELS SUCH AS GRASS...DEAD LEAVES AND TWIGS...AND
SMALL BRUSH TO BECOME VERY DRY. MINIMUM AFTERNOON RELATIVE
HUMIDITIES VALUES TODAY WILL BE IN THE UPPER TEENS TO LOWER 20S...WHILE
WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WITH
GUSTS UP TO 40 MPH POSSIBLE THIS AFTERNOON. IF ANY FIRES DEVELOP IN THESE
EXPECTED CRITICAL FIRE WEATHER CONDITIONS...THE FIRES COULD SPREAD
QUICKLY...BURN INTENSELY...AND BECOME DIFFICULT TO CONTAIN. THUS A
RED FLAG WARNING HAS BEEN POSTED FOR THE ENTIRE NORTH COUNTRY FOR
NOON TODAY THROUGH 8 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
000 
WWUS81 KBTV 171917
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
317 PM EDT FRI APR 17 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-180000-
/O.CON.KBTV.FW.W.0002.000000T0000Z-090418T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
317 PM EDT FRI APR 17 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR THE ENTIRE NORTH COUNTRY DUE TO LOW RELATIVE HUMIDITIES...
GUSTY WINDS...AND VERY DRY FUELS.

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG
WARNING FOR THE ENTIRE NORTH COUNTRY UNTIL 800 PM. ANOTHER DRY DAY
HAS OCCURRED ACROSS THE AREA WITH AFTERNOON RELATIVE HUMIDITIES
LOWERING INTO THE 18 TO 23 PERCENT RANGE. GUSTY WINDS HAVE BEEN
OBSERVED AS WELL WITH GUSTS IN THE 20 TO 30 MPH RANGE. LONG TERM
DRYNESS HAS BEEN ESTABLISHED ACROSS THE REGION WHICH HAS ALLOWED FINE
FUELS SUCH AS GRASS...DEAD LEAVES AND TWIGS...AND SMALL BRUSH TO
BECOME VERY DRY. HUMIDITIES WILL CONTINUE TO LOWER A BIT MORE LATE
THIS AFTERNOON AND WIND SPEEDS ARE EXPECTED TO GUST IN THE 25 TO
35 MPH RANGE FROM THE WEST AND NORTHWEST. THUS IF ANY FIRES DO
DEVELOP...THESE CRITICAL WEATHER CONDITIONS WILL CAUSE A FIRE TO
SPREAD QUICKLY...BURN INTENSELY...AND BECOME DIFFICULT TO CONTAIN.
THUS THE RED FLAG WARNING FOR THE ENTIRE NORTH COUNTRY WILL CONTINUE
THROUGH 800 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL THAT COULD HAVE AN IMPACT ON
PERSONAL PROPERTY AND OR FIREFIGHTER SAFETY.

&&

$$

EVENSON
000 
WWUS81 KBTV 172352
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
752 PM EDT FRI APR 17 2009


NYZ026>031-034-035-087-VTZ001>012-016>019-180100-
/O.EXP.KBTV.FW.W.0002.000000T0000Z-090418T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
752 PM EDT FRI APR 17 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON WILL ALLOW THE RED FLAG
WARNING THAT WAS IN EFFECT FOR THE ENTIRE NORTH COUNTRY TO EXPIRE.

GUSTY WEST WINDS...WHICH WERE BLOWING IN THE 25 TO 35 MPH RANGE
HAVE DIMINISHED TO 20 MPH AND WILL DROP TO LESS THEN 15 MPH AFTER
10 PM THIS EVENING. LOW RELATIVE HUMIDITIES STILL REMAIN IN THE 25
TO 30 PERCENT RANGE...BUT READINGS WILL RISE ABOVE 30 PERCENT BY
900 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:15 AM EDT, 19 minutes earlier.

Area forecast discussion, Apr 17, 3:15 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
315 AM EDT FRI APR 17 2009

FIRE WEATHER WATCH WILL BE REPLACED BY RED FLAG WARNING FOR THE
ENTIRE NORTH COUNTRY FROM NOON TODAY THROUGH 8 PM THIS EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE LOCATED OVER THE GREAT LAKES WILL SHIFT INTO
THE MID ATLANTIC STATES TODAY...WHILE A WEAK BACK DOOR COLD FRONT
APPROACHES THE NORTH COUNTRY. THE GRADIENT BETWEEN THESE TWO
SYSTEMS WILL CAUSE GUSTY WESTERLY WINDS THIS AFTERNOON...WHICH WILL
HELP TO WARM TEMPERATURES WELL INTO THE 60S. THE COLD FRONT WILL
MOVE ACROSS THE REGION LATE TONIGHT INTO SATURDAY WITH A CHANCE OF
A FEW LIGHT RAIN SHOWERS AND COOLER TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM EDT FRIDAY...THE NEAR TERM FOCUS WL BE FIRE WEATHER
PARAMETERS AND THE ASSOCIATED RED FLAG WARNING...FOLLOWED BY WARM
TEMPS/GUSTY WINDS THIS AFTN. BIG PICTURE SHOWS COMPLEX MID/UPPER
LVL PATTER ACRS THE CONUS WITH NW FLW ACRS THE NE CONUS...LARGE
RIDGE OVER THE WESTERN GREAT LAKES OHIO VALLEY...AND DEEP CUTOFF
MID/UPPER LVL CIRCULATION OVER THE DESERT SW. PLENTY OF MID/UPPER
LVL CLOUDS SPILLING OVER RIDGE...WL ADVECT ACRS OUR CWA TODAY.
OTHERWISE...SOUNDINGS SHOW DEEP MIXED LAYER THRU 750MB
TODAY...WHICH COMBINED WITH INCREASED LLVL WIND FIELD OF 30 TO 40
KNOTS...WL SUPPORT WIND GUSTS BTWN 40 AND 45 MPH ACRS OUR FA THIS
AFTN. NAM SOUNDINGS AT MPV/1V4 SHOW MIXED LAYER WINDS OF 50
KNTS...WHICH WOULD SUPPORT WIND ADVISORY...BUT GFS SOUNDINGS SHOW
A WEAKER LLVL WIND FIELD AND THE TOP OF THE MIXED LAYER WINDS BTWN
35-40 KNTS. THEREFORE WL COMPROMISE AND MENTION WIND GUSTS TO 45
MPH ATTM. FOR WIND ADVISORY CRITERIA WOULD LIKE TO SEE SLIGHTLY
STRONGER 85H WINDS OF 40 TO 50 KNOTS.

ROMAN OBS YESTERDAY SHOWED MIN AFTN RHS IN THE MID TEENS TO LOWER
20S...AIRMASS TODAY WL HAVE SLIGHTLY MORE MOISTURE MIXING DOWN TO
THE SFC...PER INCREASED MID LVL MOISTURE FROM APPROACHING FRNT. IN
ADDITION...TOP OF THE MIXED LAYER DWPTS ARE BTWN -5C AND
-6C...INSTEAD OF -8C TO -10C...WHICH WITH STEEP LLVL LAPSE RATES AND
GOOD MIXING...WL MIX TO THE SFC. THIS COMBINED WITH TEMPS IN THE
MID/UPPER 60S TO POSSIBLE L70S AT VSF WL SUPPORT AFTN MIN RHS IN
THE MID/UPPER TEENS TO MID 20S ACRS OUR FA. GIVEN NO SIGNIFICANT
RAINFALL SINCE APRIL 7TH...WL REPLACE FIRE WEATHER WATCH WITH RED
FLAG WARNING FOR ENTIRE CWA....FROM NOON TODAY THRU 8 PM. 85H TEMPS
ARE AROUND +4C WITH 925MB TEMPS APPROACHING 10C....WL SUPPORT HIGHS
NEAR 67F AT BTV TO L70S AT VSF...WHERE DOWNSLOPING FLW WL ENHANCE
LLVL WARMING TO 65F AT SLK/MPV...AND SLIGHTLY COOLER ACRS NORTHERN
VT DUE TO THICKER CLOUDS.

TONIGHT...MID/UPPER LVL TROF REDEVELOPS ACRS THE NE CONUS AS BACK
DOOR COLD FRNT DROPS ACRS OUR CWA. THIS FRNT WL HAVE VERY LIMITED
MOISTURE AND LATEST UPSTREAM OBS SHOW VERY LIGHT AMOUNTS OF PRECIP
FALLING ATTM. IN ADDITION...INITIAL MOISTURE WL BE USED TO SATURATE
COLUMN...ESPECIALLY THE LLVLS. SOUNDINGS SHOW A LARGE TEMP/DWPT
SPREAD AT THE START OF THE EVENT...THEREFORE FEEL SEVERAL HRS OF
VIRGA WL BE POSSIBLE. NAM 12 IS MUCH LESS AGGRESSIVE WITH 850-500MB
MOISTURE FIELDS...ALONG WITH 700-500MB LIFT...AND ASSOCIATED QPF
AMOUNTS ACRS OUR CWA. MEANWHILE...GFS CONTS TO SHOW QPF AMOUNTS BTWN
A 0.15 AND 0.60 ASSOCIATED WITH THIS SYSTEM AND IS MUCH MORE
AGGRESSIVE WITH LIFT/MOISTURE PARAMETERS ACRS OUR CWA. GIVEN...VERY
DRY SOUNDINGS AND LLVLS AND LIMITED UPSTREAM PRECIP ATTM...WL LEAN
TWD THE DRY NAM ATTM. WL MENTION SOME LIKELY POPS ACRS DACKS/GREEN
MTNS ASSOCIATED WITH BACKSIDE UPSLOPE FLW AND POST FRNTAL
MOISTURE...BUT FEEL QPF ACRS THE CPV WL BE <0.10 FOR THE EVENT. WL
TREND TWD THE WARMER GUIDANCE DUE TO CLOUDS...HOWEVER SOME
EVAPORATIONAL COOLING WL TAKE PLACE...GIVEN THE DRY LLVLS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 315 AM EDT FRIDAY...MID/UPPER LVL TROF CONTS TO DEEPEN ACRS
OUR CWA OVER THE WEEKEND...AS SEVERAL EMBEDDED VORTS CROSS OUR
FA. GFS CONTS TO BE MOST AGGRESSIVE WITH MOISTURE/DYNAMICS AND THE
ASSOCIATED QPF...WHICH I FEEL IS OVERDONE. NAM SHOWS BEST LLVL
FORCING AND MOISTURE CONVERGENCE ASSOCIATED WITH THE FRNT ACRS
CENTRAL NY ON SATURDAY INTO SUNDAY...WHILE GFS IS SLOWER WITH
PUSHING FRNT SOUTH INTO SNE/CENTRAL NY...AND KEEPS BEST DEEP LAYER
MOISTURE/LIFT ACRS OUR CENTRAL/SOUTHERN CWA ON SATURDAY INTO
SUNDAY. FURTHERMORE...GFS SHOWS POTENT 5H VORT DROPPING ACRS OUR
CWA LATE SATURDAY INTO SUNDAY...WHICH ENHANCES SFC LOW PRES ACRS
CENTRAL NY ON SUNDAY AND KEEPS OUR WX UNSETTLED INTO SUNDAY.
HOWEVER...NAM SHOWS A WEAKER 5H VORT WITH LIMITED MOISTURE
DROPPING SOUTH ACRS OUR CWA...WITH BEST QPF CHCS ALONG THE SFC
BOUNDARY ACRS CENTRAL NY INTO SNE. WL TREND TWD THE NAM SOLUTION
AND MENTION CHC POPS FOR THE VALLEYS AND LOW LIKELY POPS FOR THE
MTN ZNS ON SATURDAY INTO SATURDAY NIGHT. PROGGED 85H TEMPS ARE
AROUND -2C AND 925MB TEMPS ARE BTWN 3 AND 4C ON SATURDAY...WHICH
COMBINED WITH CLOUDS AND LIMITED MIXING SUPPORTS HIGHS IN THE 50S
MOST LOCATIONS. GIVEN...LLVL THERMAL PROFILES AND THICKNESS
VALUES...SOME WET SNOW FLAKES WL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY ACRS THE HIGHER TRRN...BUT ACCUMULATIONS WL BE LIGHT.
SUNDAY...PROGGED 85H/925MB TEMPS CONT TO FALL UNDER LLVL CAA. NAM
IS SLIGHTLY COOLER WITH 925MB TEMPS NEAR 0C ACRS THE CPV AND NEAR
+4C ACRS THE LWR CT RIVER VALLEY. BASED ON IMPACTS OF TRRN AND
LLVL THERMAL/THICKNESS PATTERNS WL MENTION COOLER TEMPS FOR
CPV/MTNS AND SLIGHTLY WARMER TEMPS FOR THE LWR CT RIVER VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 239 AM EDT FRIDAY...CONDITIONS BEGIN TRANQUIL ACROSS THE NORTH COUNTRY
DURING SUNDAY NIGHT WITH HIGH PRESSURE CRESTING OVER NRN NEW
ENGLAND AT THE SFC AND ALOFT AND 1000-500MB RH VALUES GENERALLY
AOB 30 PERCENT. WINDS WILL BE LIGHT. ABOVE FACTORS SHOULD RESULT
IN GOOD RADIATIONAL COOLING CONDITIONS...WITH LOW TEMPERATURES
RANGING FROM THE LOW 20S IN NERN VT...MID 20S ACROSS THE NRN
ADIRONDACKS...AND UPR 20S/LOWER 30S ELSEWHERE.

FOR MONDAY INTO MONDAY NIGHT...TROUGH OF LOW PRESSURE ACROSS THE
OHIO/TENNESSEE RIVER VALLEYS AND ASSOCIATED SFC LOW OVER THE CENTRAL
APPALACHIANS MOVES SLOWLY EWD...WITH MID-LEVEL CYCLONIC FLOW
DEVELOPING ACROSS THE NORTH COUNTRY. NOT MUCH IN THE WAY OF
700-500MB HGT FALLS THRU 00Z TUESDAY...SO FORESEE MAINLY INCREASING
CLOUD COVER DURING THE DAY...WITH JUST 20 POPS FOR RAIN SHOWERS
ACROSS NRN NY/S-CENTRAL VT BY LATE AFTN. HIGH TEMPS ON MONDAY WILL
GENERALLY BE IN THE LOW TO MID 50S. POPS INCREASE RAPIDLY ACROSS
THE AREA DURING MONDAY NIGHT AS SFC LOW TRACKS NWD INTO ERN NY BY
12Z TUESDAY. CAN/T COMPLETELY RULE OUT A RAIN/SNOW MIX AT THE
ONSET OF PCPN ACROSS THE NRN MTNS...BUT EVENT WILL PRIMARILY BE
RAIN. WILL FCST 60-70 POPS WITH STEADY RAIN LIKELY MOST
SECTIONS...ESPECIALLY BASED ON 00Z GFS SOLN.

PERIODS OF RAIN CONTINUE TUESDAY...THOUGH CONSIDERABLE UNCERTAINTY
EXISTS BETWEEN GUIDANCE SOLNS ON EXACT TRACK OF SFC LOW. THE 12Z
ECMWF WAS FURTHER WEST...SUGGESTING BETTER LOW-LEVEL MOISTURE ACROSS
THE NORTH COUNTRY AND HIGHER RESULTANT QPF. OVERALL...POTENTIAL
EXISTS FOR 0.5-1.0 INCH PCPN ACROSS MUCH OF THE AREA MONDAY NGT
THRU TUESDAY...BUT WE WILL REFINE THIS AS EVENT APPROACHES.

UPPER TROUGH LIFTS AWAY ON WEDNESDAY...BUT WITH CONSIDERABLE SPREAD
IN GFS ENSEMBLE HGTS SUGGESTING TIMING DIFFERENCES. WILL MAINTAIN A
CHANCE /30-40 POPS/ FOR -RW DURING WEDNESDAY ACROSS THE AREA.
CONSIDERABLE CLOUD COVER MAY HOLD HIGHS IN THE 50S. UPR LEVEL RIDGE
BEGINS TO BUILD INTO THE NORTH COUNTRY ON THURSDAY AND SHOULD BRING
DRIER CONDITIONS AND AT LEAST PARTIAL SUNSHINE BASED ON CURRENT
INDICATIONS. MOSTLY SUNNY CONDITIONS PSBL BY AFTN. VALLEY HIGH
TEMPERATURES THURSDAY SHOULD REBOUND INTO THE LOWER AND POSSIBLY
MIDDLE 60S.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...PRIMARY CONCERN DURING THE DAYLIGHT HOURS
TODAY WILL BE THE STRONG WEST TO NORTHWEST WINDS...SUSTAINED AT
15-20 KTS AND GUSTING 30-35 KTS BETWEEN 17-23Z AT ALL TAF LOCATIONS.
AFTER LIGHT AND VARIABLE WINDS THRU 12-13Z...STRONG/DEEP VERTICAL
MIXING TODAY WILL CONTRIBUTE TO THE GUSTY WINDS...REACHING A PEAK
DURING THE MID-LATE AFTN. SFC WINDS SUBSIDE AFTER SUNSET. DURING
FRIDAY NIGHT...PASSAGE OF A COLD FRONT FROM N-S WILL YIELD A
NORTHERLY WIND SHIFT WITH WIND SPEEDS 10-15 KTS POSSIBLE.

MID TO UPPER CLOUDS WILL INCREASE THROUGHOUT THE DAY TODAY...BUT
LOW-LEVEL REMAIN VERY DRY. CIGS THROUGH 06Z SATURDAY REMAIN AOA 10
KFT. IN FRONTAL ZONE...CIGS LOWER TO 5-8 KFT BETWEEN 06-12Z
SATURDAY. NO OBSTRUCTIONS TO VSBY ANTICIAPTED THROUGH 06Z
SATURDAY...THEN CHANCE OF 5-6 SM IN LIGHT RAIN SHOWER ACTIVITY
BETWEEN 06-12Z SATURDAY.

12Z SATURDAY THROUGH TUESDAY...BACKDOOR COLD FRONT CONTINUES TO
PUSH NE-SW ACROSS SRN SECTIONS OF THE FORECAST AREA SATURDAY
MORNING. OVERCAST SKIES WITH ISOLD RAIN SHOWERS EXPECTED ACROSS THE
NORTH COUNTRY DURING THE DAY SATURDAY...WITH AREAS OF MVFR CIGS.
CONDITIONS IMPROVE SATURDAY NIGHT THRU MOST OF MONDAY WITH HIGH
PRESSURE BUILDING ACROSS THE REGION. NEXT STORM SYSTEM ACROSS THE
MID-ATLANTIC STATES AT 00Z TUE SPREADS MID-HIGH LVL CLOUDS NWD
MONDAY AFTN FOLLOWED BY LOWERING CIGS AND DEVELOPING WARM FRONTAL
RAINFALL MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN WIDESPREAD
MVFR CONDITIONS AND PERIODS OF IFR LATER MONDAY NIGHT INTO
TUESDAY AS SFC LOW TRACKS NNEWD ACROSS THE AREA TUESDAY AFTN.

&&

.FIRE WEATHER...
AS OF 315 AM EDT FRIDAY...WILL REPLACE FIRE WEATHER WATCH WITH RED
FLAG WARNING FOR ENTIRE FORECAST AREA FROM NOON TODAY THROUGH 8
PM THIS EVENING. EXPECTING DRIER DWPTS TO ADVECT DOWN TO THE SFC
FROM ALOFT...WHICH COMBINED WITH VERY WARM TEMPS...WL PRODUCE AFTN
RH VALUES IN THE MID TEENS TO L20 PERCENTILE. TEMPS WL BE 5 TO 8
DEGREES WARMER THAN THURSDAY...WITH EXPECTED HIGHS IN THE MID TO
UPPER 60S MOST LOCATIONS. FURTHERMORE...NO SIGNIFICANT PRECIP HAS
FALLEN SINCE APRIL 7TH...WHICH HAS PRODUCED VERY DRY FINE FUELS
ACRS THE NORTH COUNTRY. FINALLY...ONCE THE INVERSION BREAKS BTWN
10 AM-NOON TODAY...SFC WINDS WL INCREASE FROM THE WEST/NORTHWEST
AT 15 TO 25 MPH WITH GUSTS TO 40 MPH POSSIBLE. THE HIGHEST WINDS
WL BE LOCATED ACRS CENTRAL AND NORTHERN VERMONT...WHERE SOME GUSTS
DURING THE LATE AFTN HOURS COULD REACH 45 MPH. THESE WINDS WL
DIMINISH AROUND SUNSET TONIGHT. A WEAK FRONT WILL PRODUCE HIGHER
RH VALUES AND SOME LIGHT RAIN LATE TONIGHT INTO SATURDAY ACRS THE
REGION...WHICH WL DECREASE THE FIRE WEATHER THREAT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     VTZ001>012-016>019.
NY...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     NYZ026>031-034-035-087.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...BANACOS
AVIATION...BANACOS
FIRE WEATHER...
Hazardous weather outlook, Apr 17, 3:16 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
316 AM EDT FRI APR 17 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-180730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
316 AM EDT FRI APR 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Vermont, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.